MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE FB PS ARTIC SURF SZ5; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY ORTHOPAEDICS INC US ATTUNE FB PS ARTIC SURF SZ5; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500505
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Nurse reported broken instruments which require replacement.Additional event information: instrument was found during the visual examination performed on (b)(6) 2024 that one of the spring was missing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: nurse reported 2 broken instruments which require replacement (normal wear and tear): (the plastic is cracked, it happens when the mallet it to get it going into the bone).(pinnacle screw driver) tip broke.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the one of the springs of the attune fb ps artic surf sz5 was missing.The failure mode is consistent with inserting an extractor device in between the trial and mating shim, and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.The overall complaint was confirmed as the observed condition of the attune fb ps artic surf sz5 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE FB PS ARTIC SURF SZ5
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18491448
Report Number1818910-2024-00828
Device Sequence Number3534115
Product Code HWT
UDI-Device Identifier10603295132455
UDI-Public10603295132455
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500505
Device Lot NumberMVMJFB130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown